EconPapers    
Economics at your fingertips  
 

A Path-Independent Humped Volatility Model for Option Pricing

Massimo Costabile (), Ivar Massabó and Emilio Russo

Applied Mathematical Finance, 2013, vol. 20, issue 3, 191-210

Abstract: This article presents a path-independent model for evaluating interest-sensitive claims in a Heath--Jarrow--Morton (1992, Bond pricing and the term structure of interest rates: a new methodology for contingent claims valuation, Econometrica , 60, pp. 77--105) framework, when the volatility structure of forward rates shows the deterministic and stationary humped shape analysed by Ritchken and Chuang (2000, Interest rate option pricing with volatility humps, Review of Derivatives Research , 3(3), pp. 237--262). In our analysis, the evolution of the term structure is captured by a one-factor short rate process with drift depending on a three-dimensional state variable Markov process. We develop a lattice to discretize the dynamics of each variable appearing in the short rate process, and establish a three-variate reconnecting tree to compute interest-sensitive claim prices. The proposed approach makes the evaluation problem path-independent, thus overcoming the computational difficulties in managing path-dependent variables as it happens in the Ritchken--Chuang (2000, Interest rate option pricing with volatility humps, Review of Derivatives Research , 3(3), pp. 237--262) model.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/1350486X.2012.676798 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apmtfi:v:20:y:2013:i:3:p:191-210

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAMF20

DOI: 10.1080/1350486X.2012.676798

Access Statistics for this article

Applied Mathematical Finance is currently edited by Professor Ben Hambly and Christoph Reisinger

More articles in Applied Mathematical Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:apmtfi:v:20:y:2013:i:3:p:191-210